On an integral equation for the free-boundary of stochastic, irreversible investment problems

Ferrari G (2015)
The Annals of Applied Probability 25(1): 150-176.

Journal Article | Published | English

No fulltext has been uploaded

Abstract
In this paper, we derive a new handy integral equation for the freeboundary of infinite time horizon, continuous time, stochastic, irreversible investment problems with uncertainty modeled as a one-dimensional, regular diffusion X. The new integral equation allows to explicitly find the freeboundary b(.) in some so far unsolved cases, as when the operating profit function is not multiplicatively separable and X is a three-dimensional Bessel process or a CEV process. Our result follows from purely probabilistic arguments. Indeed, we first show that b(X (t)) = l* (t), with l* the unique optional solution of a representation problem in the spirit of Bank El Karoui [Ann. Probab. 32 (2004) 1030-1067]; then, thanks to such an identification and the fact that l* uniquely solves a backward stochastic equation, we find the integral problem for the free-boundary.
Publishing Year
ISSN
PUB-ID

Cite this

Ferrari G. On an integral equation for the free-boundary of stochastic, irreversible investment problems. The Annals of Applied Probability. 2015;25(1):150-176.
Ferrari, G. (2015). On an integral equation for the free-boundary of stochastic, irreversible investment problems. The Annals of Applied Probability, 25(1), 150-176.
Ferrari, G. (2015). On an integral equation for the free-boundary of stochastic, irreversible investment problems. The Annals of Applied Probability 25, 150-176.
Ferrari, G., 2015. On an integral equation for the free-boundary of stochastic, irreversible investment problems. The Annals of Applied Probability, 25(1), p 150-176.
G. Ferrari, “On an integral equation for the free-boundary of stochastic, irreversible investment problems”, The Annals of Applied Probability, vol. 25, 2015, pp. 150-176.
Ferrari, G.: On an integral equation for the free-boundary of stochastic, irreversible investment problems. The Annals of Applied Probability. 25, 150-176 (2015).
Ferrari, Giorgio. “On an integral equation for the free-boundary of stochastic, irreversible investment problems”. The Annals of Applied Probability 25.1 (2015): 150-176.
This data publication is cited in the following publications:
This publication cites the following data publications:

Export

0 Marked Publications

Open Data PUB

Web of Science

View record in Web of Science®

Search this title in

Google Scholar